The concern about side effects needs to be put into perspective. For example, 19 out of 20 German patients did not need to stop taking Tivicay because of them. Tivicay remains a safe and highly effective HIV drug for most people.
Researchers have questions about whether the reports reflect a real world problem or whether the way the data have been collected has skewed the picture somewhat. They will also investigate why these side effects occur -- and why women and older people seem to be more often affected.
But it's clear that people living with HIV and their physicians should be attentive to these problems if they come up. If you find yourself disturbed by insomnia, dizziness, poor concentration or anything else, be sure to mention it to your provider. There could be many other causes apart from your HIV treatment, but whatever the cause, it should be addressed.
Image credit: kolae for iStock via Thinkstock.